The other night I was taking my bedtime pills – 2 Tylenol, and 2 much smaller ones. This time I took them with a fiber drink that had already started to thicken. Apparently they were not all down when I inhaled. It immediately became apparent that I had aspirated one or more of the pills.
I could feel it on the right side with some expiratory wheeze and pain with deep inhalation. Now what!! I was hoping it was a smaller pill and that it would quickly dissolve. Things did not improve for about an hour, but after much coughing I eventually coughed up a Tylenol which resolved the other symptoms. There were some moments of concern and speculation. I had visions of going to the ER, having a bronchoscopy, etc., etc.
Moral of the story: Be careful when taking medication. Make sure you use plenty of liquid. Do not inhale until you are sure all pills have gone to where you want them – into your stomach!!